Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

A note on the strong direct summand conjecture


Author: Jason McCullough
Journal: Proc. Amer. Math. Soc. 137 (2009), 2857-2864
MSC (2000): Primary 13D22; Secondary 13D45, 13D07, 13H05
DOI: https://doi.org/10.1090/S0002-9939-09-09853-0
Published electronically: March 25, 2009
MathSciNet review: 2506442
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We prove special cases of the strong direct summand conjecture and the related strong monomial conjecture.


References [Enhancements On Off] (What's this?)

  • [Dut97] S. P. Dutta, Dualizing complex and the canonical element conjecture. II, Journal of the London Mathematical Society, Second Series, 56 (1997), no. 1, 49-63. MR 1462825 (98g:13010)
  • [Dut98] -, A note on the monomial conjecture, Trans. Amer. Math. Soc. 350 (1998), no. 7, 2871-2878. MR 1466948 (98i:13047)
  • [Dut01] -, Splitting of local cohomology of syzygies of the residue field, Journal of Algebra 244 (2001), 168-185. MR 1856533 (2002j:13023)
  • [EG81] E. Graham Evans and Phillip Griffith, The syzygy problem, Ann. of Math. (2) 114 (1981), no. 2, 323-333. MR 632842 (83i:13006)
  • [Got83] Shiro Goto, On the associated graded rings of parameter ideals in Buchsbaum rings, J. Algebra 85 (1983), no. 2, 490-534. MR 725097 (85d:13032)
  • [Hei02] Raymond C. Heitmann, The direct summand conjecture in dimension three, Ann. of Math. (2) 156 (2002), no. 2, 695-712. MR 1933722 (2003m:13008)
  • [HH90] Melvin Hochster and Craig Huneke, Tight closure, invariant theory, and the Briançon-Skoda theorem, Journal of the American Mathematical Society 3 (1990), no. 1, 31-116. MR 1017784 (91g:13010)
  • [HH93] -, Phantom homology, Memoirs of the AMS, vol. 103, no. 490, American Mathematical Society, 1993. MR 1144758 (93j:13020)
  • [HH95] -, Applications of the existence of big Cohen-Macaulay algebras, Advances in Mathematics 113 (1995), 45-117. MR 1332808 (96d:13014)
  • [Hoc73] Melvin Hochster, Contracted ideals from integral extensions of regular rings, Nagoya Mathematical Journal 51 (1973), 25-43. MR 0349656 (50:2149)
  • [Hoc83] -, Canonical elements in local cohomology modules and the direct summand conjecture, J. Algebra 84 (1983), no. 2, 503-553. MR 723406 (85j:13021)
  • [Hoc02] -, Big Cohen-Macaulay algebras in dimension three via Heitmann's theorem, Journal of Algebra 254 (2002), 395-408. MR 1933876 (2004c:13011)
  • [Hoc07] -, Homological conjectures, old and new, Illinois Journal of Math. 51 (2007), no. 1, 151-169. MR 2346192 (2008j:13034)
  • [Koh86] Jee Koh, Degree $ p$ extensions of an unramified regular local ring of mixed character- istic $ p$, J. Algebra 99 (1986), no. 2, 310-323. MR 837546 (87j:13027)
  • [Ran00] Nandini Ranganathan, Splitting in module-finite extension rings and the vanishing conjecture for maps of tor, Ph.D. thesis, University of Michigan, 2000.
  • [Rob76] Paul Roberts, Two applications of dualizing complexes over local rings, Ann. Sci. École Norm. Sup. (4) 9 (1976), no. 1, 103-106. MR 0399075 (53:2926)
  • [SS93] Jan R. Strooker and Jürgen Stückrad, Monomial conjecture and complete intersections, Manuscripta Math. 79 (1993), no. 2, 153-159. MR 1216771 (94c:13026)
  • [ZS93] Oscar Zariski and Pierre Samuel, Commutative algebra, vol. II, Graduate Texts in Mathematics, vol. 29, Springer-Verlag, 1993. MR 0389876 (52:10706)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 13D22, 13D45, 13D07, 13H05

Retrieve articles in all journals with MSC (2000): 13D22, 13D45, 13D07, 13H05


Additional Information

Jason McCullough
Affiliation: Department of Mathematics, University of Illinois at Urbana-Champaign, 273 Altgeld Hall, MC-382, 1209 W. Green Street, Urbana, Illinois 61801-2975
Email: jmccullo@math.uiuc.edu

DOI: https://doi.org/10.1090/S0002-9939-09-09853-0
Keywords: Strong direct summand conjecture, strong monomial conjecture, vanishing maps of tor, homological conjectures
Received by editor(s): February 25, 2008
Received by editor(s) in revised form: November 27, 2008
Published electronically: March 25, 2009
Communicated by: Bernd Ulrich
Article copyright: © Copyright 2009 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society